Alert archive / Iowa / Wind Advisories in 2022
Wind Advisory 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Feb 18, 2022, 3:24 AM CST for 7 counties in Iowa; Carroll County, Jo Daviess County, Stephenson County, Illinois. It took effect at Feb 18, 2022, 2:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2022, 3:24 AM CST (09:24 UTC)
- In effect from
- Feb 18, 2022, 2:00 PM CST
- Expired
- Feb 19, 2022, 12:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 78 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- -97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
192 WWUS73 KDVN 180924 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 324 AM CST Fri Feb 18 2022 IAZ040>042-051>054-ILZ001-002-007-181730- /O.NEW.KDVN.WI.Y.0001.220218T2000Z-220219T0600Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Jo Daviess- Stephenson-Carroll- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Galena, Freeport, and Mount Carroll 324 AM CST Fri Feb 18 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...West winds switching to the northwest at 20 to 25 mph with gusts up to 45 mph expected. * WHERE...In Iowa, Buchanan, Delaware, Dubuque, Benton, Linn, Jones and Jackson Counties. In Illinois, Jo Daviess, Stephenson and Carroll Counties. * WHEN...From 2 PM this afternoon to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. * ADDITIONAL DETAILS...The strongest wind gusts are expected this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn
4 follow-up statements
448 WWUS73 KDVN 181627 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1027 AM CST Fri Feb 18 2022 IAZ040>042-051>054-ILZ001-002-007-190030- /O.CON.KDVN.WI.Y.0001.220218T2000Z-220219T0600Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Jo Daviess- Stephenson-Carroll- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Galena, Freeport, and Mount Carroll 1027 AM CST Fri Feb 18 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...In Iowa, Jackson, Benton, Buchanan, Jones, Delaware, Linn and Dubuque Counties. In Illinois, Stephenson, Jo Daviess and Carroll Counties. * WHEN...From 2 PM this afternoon to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. * ADDITIONAL DETAILS...The strongest wind gusts are expected this evening. . PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn
706 WWUS73 KDVN 182121 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 321 PM CST Fri Feb 18 2022 IAZ040>042-051>054-ILZ001-002-007-190530- /O.CON.KDVN.WI.Y.0001.000000T0000Z-220219T0600Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Jo Daviess- Stephenson-Carroll- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Galena, Freeport, and Mount Carroll 321 PM CST Fri Feb 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Iowa, Jackson, Benton, Buchanan, Jones, Delaware, Linn and Dubuque Counties. In Illinois, Stephenson, Jo Daviess and Carroll Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. * ADDITIONAL DETAILS...The strongest wind gusts are expected this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn
710 WWUS73 KDVN 190138 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 738 PM CST Fri Feb 18 2022 IAZ040>042-051>054-ILZ001-002-007-190600- /O.CON.KDVN.WI.Y.0001.000000T0000Z-220219T0600Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Jo Daviess- Stephenson-Carroll- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Galena, Freeport, and Mount Carroll 738 PM CST Fri Feb 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 20 to 40 mph with gusts up to 45 mph. * WHERE...In Iowa, Jackson, Benton, Buchanan, Jones, Delaware, Linn and Dubuque Counties. In Illinois, Stephenson, Jo Daviess and Carroll Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn
540 WWUS73 KDVN 190559 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1159 PM CST Fri Feb 18 2022 IAZ040>042-051>054-ILZ001-002-007-190700- /O.EXP.KDVN.WI.Y.0001.000000T0000Z-220219T0600Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Jo Daviess- Stephenson-Carroll- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Galena, Freeport, and Mount Carroll 1159 PM CST Fri Feb 18 2022 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... Northwest winds will be gusting up to 40 mph for much of the overnight hours, gradually diminishing towards morning. This is below wind advisory criteria so the advisory will be allowed to expire at midnight. $$ Haase www.weather.gov/dvn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Feb 17, 10:51 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Feb 17, 10:51 PM CST, 4 hours 33 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1051 PM CST Thu Feb 17 2022 ...AVIATION UPDATE... .SYNOPSIS... Issued at 209 PM CST Thu Feb 17 2022 Mid level water vapor imagery continues to show upper level low passing to our south this afternoon. Its associated surface low is located in southern Illinois. Moderate to heavy snow continues to fall across southeastern Iowa, far northeast Missouri and northwest Illinois south of Interstate 80. Temperatures at 2 PM ranged from 15 degrees at Cedar Rapids to 23 degrees at Sterling Rock Falls. Temperatures were in the upper teens where the snow is falling. Northwest winds of 20 to 30 MPH continues across the area. && .SHORT TERM...(This Evening through Friday) ISSUED AT 209 PM CST Thu Feb 17 2022 Key Messages: 1. Expanded the winter weather advisory into Bureau County with no other changes to the winter storm warning and winter weather advisory. 2. Snow will end from west to east late this afternoon into this evening. 3. Very cold Tonight into Friday morning. Deep southwesterly flow aloft to start the long term as the 500 MPH trough and its attendant surface low move into the Ohio Valley. As this occurs, lift will diminish across northeast Missouri, eastern Iowa and northwest Illinois resulting in snow coming to an end from west to east late this afternoon and into this evening. Plan is to allow the winter weather headlines to expire at 00 UTC. Skies will clear from west to east tonight as high pressure builds into the region at the surface and aloft. High pressure centered over eastern Iowa and northwest Illinois by 12 UTC Tuesday. Winds will become light and variable overnight which will result in temperatures dropping into the single digits above zero Friday morning. Additionally, light winds will still result in wind chills of -10 to -15 degrees Friday morning. The cool down will be shortlived as high pressure shifts to the east Friday morning and winds turn to the south ahead of another clipper system passing to our north Friday evening. As the winds shift to the south, speeds increase to 10 to 20 MPH with gusts up to 30 MPH. High temperatures on Friday will be warmer and range from the lower 30s in northwest Illinois to the upper 30s west of an Independence to Memphis Missouri line. Chances for snow will increase after 21 UTC north of Highway 20 as this storm system approaches with chances continuing into Friday night .LONG TERM...(Friday Night through Thursday) ISSUED AT 209 PM CST Thu Feb 17 2022 1) Snow showers possible Friday evening along and north of highway 20. 2) Roller coaster temperatures this weekend. Breezy northwest winds Saturday with below zero wind chills. Much warmer Sunday. 3) Active weather pattern next week. Friday night-Saturday...a rather strong arctic front will be pushing south through the CWA, with winds switching to the northwest behind it. Latest NAM/RAP show strong low level convergence and high omegas in the DGZ ahead of front to bring a chance of snow showers, primarily in northern IL. A snow squall is not out of the question, but SBCAPES quickly diminish late evening and the snow squall parameter off the NAM keeps this threat further to the north in southern WI. Gusty northwest winds are expected behind the front as evident by the NAM 3-hr pressure falls over 5mb and very strong winds (50+kts) just off the surface. Sustained winds between 25-30 mph, with gusts near 40 mph is possible through 10z Saturday. Lows will drop into the single digits and lower teens, with wind chills below zero for several hours in the morning. Strong CAA will keep temperatures in the teens and lower 20s through the day on Saturday despite the sunshine. Temps may need to be lowered further over west central IL, northeast MO, and southeast IA over the newly fallen snow today. Saturday night-Sunday night...temperatures start looking up with WAA aloft and return flow bringing steady or slowly rising temps overnight into Sunday. Southerly winds will increase over 20 mph and with 850mb temps rising to the 3-5C range, highs will climb into the 40s and even lower 50s by the afternoon. Model dewpoints will also rise above freezing over the snow in the south, supporting some good snowmelt and increasing moisture in the BL. Monday-Tuesday...a strong trough will dig into the pacific NW, with a surface low developing around OK and tracking towards St. Louis by 12z Tuesday. Model descrepancies in the timing, track, strength, and thermal fields are quite large this far out, but it does appear that Monday night through Tuesday we will see chance to likely PoPs for precipitation and with a strong moisture surge ahead of the system some decent rainfall totals over three tenths an inch are possible. Taking a look at GEFS ensemble members, it does seem to indicate we may see more mixed precipitation rather than snow with this system and depending on how cold the near surface layer is could become problematic with freezing rain/sleet. At the moment, NBM trends have snow in the north half Monday night transitioning to snow area wide on Tuesday. With the latest 12z model 850mb low tracks near or just west of the CWA, this may be too heavy handed on snow ptype. Further refinements are expected in subsequent forecasts. Tuesday night-Thursday...turning colder with dry conditions expected for the middle of the week. Highs in the 20s and lows in the teens and single digits are forecast. A large trough hinted by some models suggest a rather strong system to impact the Midwest late week. Stay tuned. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) ISSUED AT 1050 PM CST Thu Feb 17 2022 VFR conditions are expected through the period with winds returning to gusty conditions later in the morning. Late in the period a line of snow showers or squalls are possible. These could reduce vsby to near zero with strong winds for a short period of time. Confidence in this occurring is low so started with a prob30 of 2 sm -sn. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Cousins SHORT TERM...Cousins LONG TERM...Gross AVIATION...Gibbs
Hazardous weather outlook, Feb 17, 2:57 PM CST, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 257 PM CST Thu Feb 17 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-182100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 257 PM CST Thu Feb 17 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Snow will come to an end from west to east late this afternoon into this evening. A winter storm warning and winter weather advisory remain in effect for parts of the outlook area until 6 PM this evening. Wind chill values of -10 to -15 degrees are possible late tonight. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Wind chill values Friday morning as cold as -10 to -15 degrees are possible across the outlook area. Snow showers will be possible Friday night along and north of highway 20. Little to no snow accumulation is expected. Strong northwest winds between 20 and 30 mph, with gusts near 35 mph is possible late Friday night. A winter storm will impact the Midwest early next week. At this time, it is too early to determine the precipitation type and snow amounts. .SPOTTER INFORMATION STATEMENT... Snowfall reports of an inch or more would be appreciated. DC/TG
Nearby
Wind Advisories in Iowa, 2022Wind Advisories in Illinois, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.